I am very interested in what you believe. My son has alopecia on and off. His hair is falling at the moment - my theory is that it is hormonally related as it always seems to correspond to a growth spurt. So I agree with you that it is definitely something to do with an imbalance of chemicals in the body. It has always grown back so far. We have had UV treament (which does work) although I do believe each falling period seems to need to run its course before recovery. Winter is always worse. We're hoping that once he is fully grown the hair loss might subside. Here's hoping. I also feel that because it is not a life-threatening condition, no-one medical seems to be very bothered about it. My son always says that I know more than they do! One consultant hadn't even heard of UV therapy! I would love to give him something like a supplement, but would not want to make things worse. Will try B vitamins again - zinc and copper are supposed to be good too.
Healthy, young adults can usually tolerate corticosteroid pills with few side effects. However, doctors do not prescribe corticosteroid pills as often as other treatments for alopecia areata, because of the health risks and side effects associated with using them for a long period of time. It’s important to talk to your doctor about your goals for treatment and possible side effects of the medication, to be sure the benefits of using corticosteroid pills in your case are greater than the risks. As with other options, hair regrown with corticosteroid use may fall back out once treatment is stopped.
The medical information provided in this site is for educational purposes only and is the property of the American Osteopathic College of Dermatology. It is not intended nor implied to be a substitute for professional medical advice and shall not create a physician - patient relationship. If you have a specific question or concern about a skin lesion or disease, please consult a dermatologist. Any use, re-creation, dissemination, forwarding or copying of this information is strictly prohibited unless expressed written permission is given by the American Osteopathic College of Dermatology.